Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Protein Suppliments Causing my Rosacea

  1. #1
    Junior Member
    Join Date
    Dec 2008
    Posts
    7

    Default Protein Suppliments Causing my Rosacea

    Hi guys im new to the site and have found it very interesting!!

    Just a quick question, iv being taking protein suppliments for about 2-3 years now and i was wondering can this be one of the factors of my rosacea getting worse??

    hope to hear from you.....

    thanks adam

  2. #2
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Adam and welcome to the RF

    What are your symptoms and what protein supplements are you taking?
    It could be from preservatives and other additives in the supplements so you need to be wary of that as well. Many supplements have additives that can cause our rosacea to become more reactive.

    Best wishes,
    Melissa

  3. #3
    Junior Member
    Join Date
    Dec 2008
    Posts
    7

    Default

    Hi, thanks for the warm welcome...

    To cut a long story short i had small red patch side of nose, GP gave me Hydrocortisone which i used for 3 years then do some research and found how bad it was, its spread across my cheeks etc. finally kicked up a fuss and seen a derm who has given me Finacea last week....anyway the suppliments i have is maximuscle Cylone, used it and othe protien suppliments for about 3 years to....here is what it contains...

    Energy 230kcal/962kJ
    Protein 30g
    Carbohydrate 21g
    Total Fats (includes MCTs & EFAs) 4.68g
    Key Ingredients
    BIOMAX™ whey protein 50g
    Dextrose 42g
    Creatine Monohydrate 10g
    Glutamine 10g
    HMB™ (Enzymatic Metabolite of Leucine) 3000mg
    Potassium Bicarbonate 1000mg
    Sodium Bicarbonate 1000mg
    Beta-Ecdysterone (97%) 80mg
    Bioperine 10mg
    Chromium Polynicotinate 400µg
    MCTs and EFAs 8g


    I always drink lots of tea with a whooping 3 sugars in each cup........can this be a problem too??

    thanks adam

  4. #4
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Adam,

    The hydrocortisone for 3 years definitely can exacerbate/cause rosacea in susceptible individuals as it thins the skin. There are some good threads regarding the steroid induced rosacea. Here is one of them:

    http://www.rosaceagroup.org/The_Rosa...hlight=steroid

    But if you do a search there are many threads regarding this topic.

    As for the supplements could you wean yourself off of them for a few months and see how that affects your symptoms? That is the only way to find out for sure.

    Concerning the sugar well it wouldn't hurt to decrease the amount or d/c it for a while and see what happens. Sugar is not good for us and has no useful nutrients. Impossible to say if it is exacerbating your rosacea though so only way to tell is to stop it and see. It is not helping though

    Best wishes,
    Melissa

  5. #5
    Senior Member
    Join Date
    Jul 2007
    Location
    PA
    Posts
    176

    Default

    Adam,

    Protein doesnt make me flush and most of those supplements look ok. But creatine makes many people flush and too much sugar can also.
    take care,

    John

  6. #6
    Junior Member
    Join Date
    Dec 2008
    Posts
    7

    Default

    Thanks jhnnygdy & Melissa W

    Funny you should mention creatine as that cyclone has got creatine in it and i have used a creatine powder on its own within the last month.

    Im going to go a couple of weeks without all mentioned and stop using my creams to see how it goes!!!

  7. #7
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Good luck Adam!
    My fingers are crossed for you.

  8. #8
    This user has been banned from this forum
    Join Date
    Mar 2009
    Posts
    49

    Default

    i'd be happy to know because ive been taking protein for about 3 years.
    i also took no2 supplements
    creatine
    amino acids
    and multi vits
    you think all that has to do with my rosacea?

  9. #9
    Senior Member
    Join Date
    Jun 2007
    Location
    Temecula, CA
    Posts
    384

    Default

    Quote Originally Posted by peterlpkoji69 View Post
    i'd be happy to know because ive been taking protein for about 3 years.
    i also took no2 supplements
    creatine
    amino acids
    and multi vits
    you think all that has to do with my rosacea?
    I use a scoop of whey protein every day (no added vitamins or any other supplements in it), and have never had a problem. NO2 definitely causes flushing, and many people have a problem with some vitamins.

    I avoid protein bars, just because I haven't found a single manufacturer that doesn't add vitamins.

    1,000mg Solgar MSM
    25mg diphenhydramine
    Rosacea Care moisturizer, tinted ZincO
    I avoid multi-vitamins and most other high-dose vitamins and supplements, oil-based supplements (like omega 3/6, A, and E), nitrite preservatives, sugar, fruit, milk, exercising in a warm room

    Less is more!

  10. #10
    Senior Member
    Join Date
    Sep 2008
    Posts
    535

    Default

    I took NO2 for approx a year and never had an increase in my rosacea. Then again I don't see much link between what I eat and my rosacea....

Similar Threads

  1. Protein and Enzymes Are Causes of Rosacea?
    By birdsing in forum News, research articles and current affairs
    Replies: 4
    Last Post: 27th December 2011, 06:04 PM
  2. High protein diet could be causing this?!
    By littleone in forum Diet, lifestyle and relationships
    Replies: 4
    Last Post: 7th June 2009, 05:27 AM
  3. How many suppliments combinations is safe?
    By flemmo in forum General rosacea questions
    Replies: 1
    Last Post: 11th December 2007, 08:21 PM
  4. Doxycycline and Suppliments
    By flemmo in forum General rosacea questions
    Replies: 0
    Last Post: 9th April 2007, 09:30 PM
  5. G-Protein Biologic Response Modifiers for Rosacea, Any Truth
    By supdawg234 in forum News, research articles and current affairs
    Replies: 1
    Last Post: 5th September 2006, 03:41 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •